Arkansas, 2021Flood in Arkansas, October 6 to 13, 2021
October 6 to 13, 2021 · NWS LZK · 1 event in 1 county or zone
Heavy rains brought flooding to portions of the Cache River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains brought flooding to portions of the Cache River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 6, 5:47 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 6, 5:47 PM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
647 PM CDT Wed Oct 6 2021
.AVIATION...
For the 00Z TAFs...
VFR conditions are expected to prevail this evening into the
overnight hours for all area TAF sites. Scattered rain showers
will remain possible across the state until an upper level low
pulls out of the area to the northeast Thursday morning. LAMP
guidance was hinting at some potential for fog at KLIT and
airports to the southeast, so went ahead with a few hours of high
IFR visibilities at these sites from 10-15Z. All VFR conditions
expected Thursday during the day, and winds will become
established out of the south-southwest by Thursday afternoon.
Cavanaugh
&&
.PREV DISCUSSION...(ISSUED 231 PM CDT Wed Oct 6 2021)
SHORT TERM...Tonight Through Friday
The upper low wobbling over the area will finally begin to move
north of the state this evening with precip rapidly cutting off in
its wake. Cloud cover will follow a similar trend with skies clearing
from south to north. Cooler air will settle in across the western
half of the state overnight with temperatures expected to fall
below 60 F.
Dry conditions and warming temperatures will be noted from Thu-
Fri as H500 ridging builds across the Southern Plains. By Friday
afternoon, portions of western and southern Arkansas could see
highs at or above 90 F.
LONG TERM...Friday Night Through Wednesday
Saturday/Sunday: The aforementioned low mentioned in the short-
term discussion continues to trek north of the CWA and strong
upper level ridging takes place over the Natural State for the
weekend. The upper level ridging will result in overall dry
weather and high temperatures across the state ranging from the
upper 80's to mid 90's and overnight/morning low temperatures
ranging from the mid to upper 60's. The high temperatures will be
warmer than normal over this period. Potentially setting a new
record high temperature or matching the record high temperature
for the day of October 9 at KLIT (Little Rock Adams Field) of 92
degrees.
Monday/Tuesday/Wednesday: The upper level ridge begins to shift east
of the CWA on Monday as an upper level shortwave trough approaches
from the west by Monday morning. This feature will allow for
increased chances for showers and thunderstorms early Monday morning
into the day on Monday. The pattern continues to be active as
another upper level low approaches with more chances for
showers/thunderstorms by Wednesday night into Thursday of next week.
The end of the forecast period will continue to be monitored as
confidence is low at the status quo given we are this far out.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...Cavanaugh
Hazardous weather outlook, Oct 6, 2:08 AM CST, 18 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
308 AM CDT Wed Oct 6 2021
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
308 AM CDT Wed Oct 6 2021
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Scattered thunderstorms will remain possible Wednesday evening,
primarily for the northern half of the state. Some storms may
become strong briefly and produce locally heavy rainfall and small
hail, however no organized and widespread hazardous weather is
anticipated.
.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday
There may be some lingering thunderstorms across the far northeast
portions of the area on Thursday afternoon. Otherwise...no hazardous
weather is expected into the first half of the weekend.
A new storm system will move into the region Sunday into
Monday...with chances for thunderstorms returning to the forecast.
The threat for seeing any strong to severe weather remains uncertain
at this time.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
233/62
In the hours before
Special weather statement, Oct 6, 2:35 PM CST, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
335 PM CDT Wed Oct 6 2021
ARZ056-057-064-065-069-062100-
Drew AR-Lincoln AR-Desha AR-Arkansas AR-Jefferson AR-
335 PM CDT Wed Oct 6 2021
...Strong thunderstorms will impact portions of west central Desha,
northern Drew, southeastern Jefferson, Lincoln and southwestern
Arkansas Counties through 400 PM CDT...
At 335 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Langford to 6 miles southwest of Mills to
near Plantersville. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dumas... Gould...
Mitchellville... Plantersville...
Little Bayou Meto Park... Mills...
Brandon... Langford...
Douglas... Cane Creek State Park...
Garrett Bridge... Gourd...
Cornerville... Florence...
Tyro... Rose Hill...
Reedville... Selma...
Montongo... Relfs Bluff...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3369 9155 3366 9193 3383 9198 3390 9198
3392 9170 3424 9162 3418 9138
TIME...MOT...LOC 2035Z 331DEG 8KT 3417 9156 3386 9167 3385 9188
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CavanaughFlood, Woodruff
- When
- October 6, 8:15 PM CST to October 13, 3:15 PM CST
- Where
- Woodruff County, 0.97 mi W of Riverside to 0.73 mi N of Riverside
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.281, -91.247
Heavy rains early in October lead to minor river flooding along the Cache River at Patterson.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Alabama, October 6 to 7, 20212 deaths · $3,000 · 52 kt wind · 14 events
- Tornado and Flash Flooding in Tennessee, October 6, 20211 death · 1 injured · $82,000 · EF1 · 26 events
- Flash Flooding and Damaging Wind in Georgia, October 6, 20211 injured · $86,000 · 19 events
- Flash Flooding and Damaging Winds in Kentucky, October 6 to 7, 202152 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 6 to 7, 20213 events
- Flood in Virginia, October 6, 20211 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, October 6, 20211 event
- Flash Flood in Tennessee, October 6, 20211 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 988021.